Posted by Rick d
on November 01, 2000 at 19:20:10:
In Reply to: ...I don't live up to my potential... posted by Steve on October 31, 2000 at 12:02:32:
: I have always been told that I don't live up to my potential. I am currently a 22 year old college student on my way to my fourth school. I have never been able to figure out what was wrong with me. Well, my doc just gave me ritalin like the begining of October. And now she wants to try it or some SSRI's... does anyone have any advice as to what I should do?
How did the Ritalin work for you?
SSRI are Selective Seratonin Re-uptake Inhibitors, or commonly known as anti-depressants. Are you depressed? If you have VIOLENT mood swings, or have been SEVERLY depressed for more than 2 years, then you may be a good candidate for SSRIs. Otherwise, try not to pollute your system. Go see an expert on ADD, ADHD, and related things. Your doc will probably try Wellbutrin, Prozac, Zoloft, etc. If you truly are ADD or ADHD, these drugs will seem to work for a short period of time, but may actually MAKE you depressed. SSRIs keep the seratonin in the synapses of your nerves, to make you feel "good" for a longer period of time. Also, beware of Depakote, Depakene,Lithium. These are drugs specifically designed for people with SERIOUS chemical imbalances. As I have said before, go looking for the answers, become an expert on what you are, and don't stop until you have found the answers you are looking for. If you are taking a medication, and it doesn't quite "fit", abandon it(follow your doctor's advice on stopping suddenly).
Write back to the board, and let us know what has happened.